Alert archive / Georgia / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 121, NWS Atlanta, GA

May 25, 20246 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 25, 2024, 12:22 PM EDT for 6 counties in Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2024, 12:22 PM EDT (16:22 UTC)
Expired
May 25, 2024, 1:00 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Baldwin County, GA, Butts County, GA, Jasper County, GA, Jones County, GA, Putnam County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 54 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2024-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2024-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1418 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

186 
WUUS52 KFFC 251622
SVRFFC
GAC009-035-159-169-237-319-251700-
/O.NEW.KFFC.SV.W.0121.240525T1622Z-240525T1700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
1222 PM EDT Sat May 25 2024

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Northwestern Wilkinson County in central Georgia...
  Baldwin County in central Georgia...
  Southwestern Putnam County in central Georgia...
  Southeastern Butts County in central Georgia...
  Northern Jones County in central Georgia...
  Southern Jasper County in central Georgia...

* Until 100 PM EDT.

* At 1222 PM EDT, a severe thunderstorm was located over McElheneys
  Crossroads, or near Monticello, moving southeast at 45 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Milledgeville, Gray, Monticello, Gordon, Ivey, Flovilla,
  Midway-Hardwick, Meriwether, Bradley, Wayside, Allenwood, Resseaus
  Crossroads, Round Oak, Plant Harlee Branch, Hardwick, Browns
  Crossing, McElheneys Crossroads, Ethridge, James, and Coopers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3284 8329 3317 8382 3320 8384 3320 8388
      3323 8393 3338 8382 3320 8327 3319 8327
      3318 8320 3314 8310
TIME...MOT...LOC 1622Z 301DEG 38KT 3326 8378 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
930 
WWUS52 KFFC 251652
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
1252 PM EDT Sat May 25 2024

GAC035-319-251702-
/O.CAN.KFFC.SV.W.0121.000000T0000Z-240525T1700Z/
Wilkinson GA-Butts GA-
1252 PM EDT Sat May 25 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WILKINSON AND
SOUTHEASTERN BUTTS COUNTIES IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 3293 8343 3299 8353 3316 8380 3334 8368
      3328 8352 3320 8328 3319 8327 3318 8324
TIME...MOT...LOC 1652Z 301DEG 38KT 3309 8345 

$$

GAC009-159-169-237-251700-
/O.CON.KFFC.SV.W.0121.000000T0000Z-240525T1700Z/
Baldwin GA-Putnam GA-Jones GA-Jasper GA-
1252 PM EDT Sat May 25 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EDT
FOR NORTHWESTERN BALDWIN...SOUTHWESTERN PUTNAM...NORTHERN JONES AND
SOUTHEASTERN JASPER COUNTIES...

At 1252 PM EDT, a severe thunderstorm was located over Blountsville,
or 7 miles northeast of Gray, moving southeast at 45 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Milledgeville, Gray, Monticello, Meriwether, Ethridge, James,
Bradley, Wayside, Haddock, Resseaus Crossroads, Round Oak, Greenberry
Crossroads, Plant Harlee Branch, Hillsboro, Browns Crossing,
Stanfordville, Adgateville, and Blountsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3293 8343 3299 8353 3316 8380 3334 8368
      3328 8352 3320 8328 3319 8327 3318 8324
TIME...MOT...LOC 1652Z 301DEG 38KT 3309 8345 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 10:47 AM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, May 25, 10:47 AM EDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1047 AM EDT Sat May 25 2024

...Morning Update...

.UPDATE...
Issued at 1045 AM EDT Sat May 25 2024

Thunderstorms are currently moving through the ATL metro with a
few storms having frequent lightning, heavy rainfall, and gusty
winds. Storms should move out over the next few hours. Will
continue to monitor the Southern CWA for convection potential this
afternoon and evening. Currently conditions South of Macon have
ample sun, so anticipating destabilization which could be tapped
into by this morning's thunderstorm outflow.

&&

.SHORT TERM...
(Today through Sunday)
Issued at 454 AM EDT Sat May 25 2024

Very diffluent flow aloft for the short term as the southeast is
caught on the periphery of a subtropical ridge and another storm
system moving through the Great Plains. Copious moisture remains in
place with PWATs of 1.3-1.4" in place across the CWA. Convection
tonight has been firing to the west and north of Georgia along a
stalled boundary from previous storm system to impact Midwest and
southern Great Plains. These storms will be very impactful to how
convection today plays out. So far, more organized cold pool/MCS has
yet to materialize out of this as some guidance had depicted, which
decreases our chances of seeing organized linear system move through
today. This means that convection may come from a few other sources
today - any outflow that moves into northern GA and provides a
source of lift (especially if something more organized does
materialize), any mesoscale MCV/vortmax features from ongoing
convection that advect in, and the already established theta-e
gradient across the CWA from yesterday's storms and continued WAA
today.

Thinking we will see scattered afternoon thunderstorms develop and
push to the east/southeast today from north GA down into central GA.
Even with high level cloud cover we should warm up plenty this
afternoon with highs in the upper 80s with even some 90s down in
central Georgia. Forecast soundings once again show relatively moist
upper levels which limits lapse rates a bit, but given how warm and
moist surface gets we still manage 1000-1500 J/kg of CAPE.
Hodographs are pretty straight, and Effective Shear is around 30
kts. Primary threats again will be an isolated severe storm across
the area capable of quarter sized hail and damaging wind gusts.
Marginal Risk (level 1 of 5) is in effect.

Sunday during the day is looking relatively dry, though that may
change as we move into the evening hours, which is where the long
term picks up. It may be one of the hottest days of the year so far,
with 90s potentially extending all the way up into the metro.

Lusk

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 454 AM EDT Sat May 25 2024

Cold front still on schedule for early next week.

The extended begins with the last shortwave moving out of the area
and just ahead of the approaching cold front. The models are once
again in good agreement with just slight differences in timing. Both
the GFS and ECMWF show the next frontal boundary moving SE out of
the Mid MS river valley late Sunday night and pushing into NW GA
right around daybreak Monday. As it moves SE through the state
Monday it is expected to weaken fairly substantially and stalling
somewhere near the GA/FL border by Tue afternoon. As this front
moves through Instability indices increase a bit and we will see
High Temps Monday in the 80s and 90s across the state. This will
create an environment conducive to  showers and thunderstorms with
some isolated severe storms especially along or just ahead of the
frontal boundary.  A drier airmass is expected to move into the
region Tue/Wed behind the exiting frontal boundary with precip
chances diminishing through the end of the week. Surface high
pressure builds Southeastward from the Western great lake states
with slightly cooler temps expected Wed though Fri.

01

&&

.AVIATION...
(12Z TAFS)
Issued at 744 AM EDT Sat May 25 2024

VFR outside precip, line of tsra in Northeast AL with sct ra across
Northwest GA and far north metro. Ltg should stay further north
ahead of line and within line. Challenge will be if line holds
into metro, if it does will likely dive southward. MVFR to IFR
conditions possible in tsra, though this should remain brief. Left
vcsh after line for potential stratiform precip. Afternoon sct
tsra possible, but dependent on morning convection. Otherwise
winds SW at 5 to 10 kts. Potential MVFR to IFR overnight

//ATL Confidence...12Z Update...
Medium convection timing and intensity this morning.
Low convection timing and intensity this afternoon.
Medium Cigs overnight.
High all other elements.

SM

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          66  90  70  87 /  20  20  20  50
Atlanta         68  91  71  87 /  20  20  20  60
Blairsville     62  83  65  80 /  20  20  40  80
Cartersville    66  90  70  87 /  20  20  30  60
Columbus        70  91  72  90 /  20  10   0  40
Gainesville     68  89  70  85 /  20  20  30  70
Macon           68  92  71  90 /  20  10   0  40
Rome            66  90  70  87 /  20  20  50  60
Peachtree City  67  91  70  87 /  20  20  10  50
Vidalia         70  93  72  93 /  40  20   0  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Lusk
LONG TERM....01
AVIATION...SM
Hazardous weather outlook, May 25, 11:49 AM EDT, 33 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1149 AM EDT Sat May 25 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1149 AM EDT Sat May 25 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms will continue across portions of north and
central Georgia today. Strong to isolated severe thunderstorms
will be possible, mainly along and south of the Interstate 85
corridor through the early evening hours. Any severe storms that
develop will be capable of producing damaging wind gusts and large
hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered thunderstorms are expected each day from Sunday through
Tuesday, with the greatest coverage of storms generally across
north Georgia. There is the potential that a few storms could
become strong to severe during the afternoons on Sunday, capable
of producing gusty to damaging winds, frequent lightning, and
heavy rainfall.

On Sunday night into Monday, there is a chance that strong to
severe thunderstorms could become more organized and numerous
ahead of a cold front advancing through the forecast area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.

In the hours before

Special weather statement, May 25, 10:10 AM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1010 AM EDT Sat May 25 2024

GAZ006>008-013>016-021>023-032>034-251445-
Dawson GA-Forsyth GA-Gwinnett GA-White GA-Lumpkin GA-Gilmer GA-
Hall GA-North Fulton GA-Union GA-Cobb GA-Cherokee GA-Pickens GA-
Fannin GA-
1010 AM EDT Sat May 25 2024

...Strong thunderstorms will impact portions of northwestern
Gwinnett, Hall, southern Union, southeastern Fannin, Cherokee,
Forsyth, northeastern Cobb, Lumpkin, eastern Gilmer, White, Dawson,
northeastern Fulton and Pickens Counties through 1045 AM EDT...

At 1008 AM EDT, a line of strong thunderstorms was along a line
extending from Pisgah to Kellogg Creek, and moving east at 45 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Gainesville, Canton, Cumming, Dahlonega, Jasper, Cleveland,
Dawsonville, Mountain Park, Peachtree Corners, Sandy Springs,
Roswell, Johns Creek, Alpharetta, Dunwoody, Milton, Kennesaw, Duluth,
Woodstock, Acworth, and Sugar Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3471 8367 3422 8375 3389 8412 3394 8427
      3396 8427 3397 8433 3396 8435 3408 8473
      3408 8466 3421 8466 3481 8433
TIME...MOT...LOC 1408Z 288DEG 40KT 3473 8430 3413 8463

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, May 25, 10:33 AM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1033 AM EDT Sat May 25 2024

GAZ043-044-054-055-251500-
Fayette GA-Douglas GA-Clayton GA-South Fulton GA-
1033 AM EDT Sat May 25 2024

...A strong thunderstorm will impact portions of northern Fayette,
central Douglas, southwestern Fulton and Clayton Counties through
1100 AM EDT...

At 1032 AM EDT, a strong thunderstorm was near Bill Arp, or 7 miles
southwest of Douglasville, moving east at 35 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Atlanta, Douglasville, Fayetteville, Jonesboro, City of South Fulton,
East Point, Union City, Forest Park, Riverdale, College Park,
Fairburn, Tyrone, Morrow, Hapeville, Palmetto, Lake City,
Chattahoochee Hills, Hartsfield-Jackson Airport, Bill Arp, and
Winston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3374 8483 3369 8445 3366 8436 3365 8435
      3365 8431 3355 8429 3344 8439 3356 8482
      3357 8481 3358 8487
TIME...MOT...LOC 1432Z 283DEG 31KT 3364 8476

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, May 25, 10:50 AM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1050 AM EDT Sat May 25 2024

GAZ014>016-022>025-034>037-045>048-251515-
Banks GA-Dawson GA-Walton GA-Rockdale GA-Forsyth GA-Gwinnett GA-
White GA-Newton GA-Lumpkin GA-Hall GA-Jackson GA-Barrow GA-DeKalb GA-
Clarke GA-Oconee GA-
1050 AM EDT Sat May 25 2024

...Strong thunderstorms will impact portions of DeKalb, Gwinnett,
northwestern Clarke, Hall, Jackson, Newton, Rockdale, northwestern
Oconee, Barrow, Forsyth, southeastern Lumpkin, Banks, southern White,
Walton and southeastern Dawson Counties through 1115 AM EDT...

At 1048 AM EDT, a line of strong thunderstorms was along a line
extending from near Murrayville to Scottdale, and moving southeast at
40 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Atlanta, Gainesville, Lawrenceville, Decatur, Conyers, Winder,
Monroe, Covington, Jefferson, Commerce, Cumming, Dahlonega,
Cleveland, Watkinsville, Homer, Peachtree Corners, Sandy Springs,
Dunwoody, Duluth, and Sugar Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3459 8364 3454 8362 3451 8367 3444 8362
      3449 8354 3446 8340 3432 8339 3426 8334
      3420 8340 3414 8336 3385 8340 3379 8347
      3381 8351 3346 8385 3374 8435 3396 8431
      3405 8410 3405 8412 3410 8422 3461 8402
TIME...MOT...LOC 1448Z 302DEG 35KT 3445 8392 3379 8425

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, May 25, 11:15 AM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1115 AM EDT Sat May 25 2024

GAZ023>025-027-034>037-044>049-054>057-251545-
Morgan GA-Banks GA-Fayette GA-Walton GA-Rockdale GA-Gwinnett GA-
Newton GA-Henry GA-South Fulton GA-Madison GA-Hall GA-Jackson GA-
Barrow GA-Clayton GA-DeKalb GA-Spalding GA-Clarke GA-Oconee GA-
1115 AM EDT Sat May 25 2024

...Strong thunderstorms will impact portions of northeastern
Spalding, southern DeKalb, northern Fayette, southeastern Gwinnett,
Clarke, southeastern Hall, Jackson, Madison, Newton, Rockdale,
Oconee, Barrow, northwestern Morgan, Banks, Henry, Walton, south
central Fulton and Clayton Counties through 1145 AM EDT...

At 1115 AM EDT, a line of strong thunderstorms was along a line
extending from near Gillsville to near Harbin to near Sandy Creek,
and moving southeast at 40 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Atlanta, McDonough, Fayetteville, Conyers, Winder, Monroe, Covington,
Jefferson, Commerce, Jonesboro, Watkinsville, Homer, Danielsville,
Athens, City of South Fulton, Stockbridge, Union City, Forest Park,
Snellville, and Riverdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3437 8339 3432 8339 3424 8334 3426 8330
      3424 8317 3427 8311 3423 8308 3401 8323
      3400 8327 3374 8341 3344 8392 3345 8393
      3325 8421 3348 8462 3351 8463 3367 8438
      3366 8435 3369 8435 3394 8393 3443 8361
TIME...MOT...LOC 1514Z 295DEG 33KT 3435 8361 3393 8389 3353 8455

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, May 25, 11:50 AM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1150 AM EDT Sat May 25 2024

GAZ046>049-053>060-067>071-251630-
Butts GA-Morgan GA-Putnam GA-Fayette GA-Walton GA-Rockdale GA-
Monroe GA-Coweta GA-Jasper GA-Meriwether GA-Newton GA-Pike GA-
Henry GA-Lamar GA-Clayton GA-Upson GA-Spalding GA-
1150 AM EDT Sat May 25 2024

...Strong thunderstorms will impact portions of Spalding,
southeastern Fayette, northern Meriwether, Pike, northern Monroe,
northern Upson, Butts, Newton, south central Rockdale, southern
Morgan, northwestern Putnam, Henry, south central Walton,
southeastern Coweta, southern Clayton, Jasper and Lamar Counties
through 1230 PM EDT...

At 1150 AM EDT, a line of strong thunderstorms was along a line
extending from Oxford to near Luthersville, and moving southeast at
35 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Griffin, McDonough, Covington, Thomaston, Barnesville, Eatonton,
Jackson, Madison, Forsyth, Monticello, Zebulon, Hampton, Locust
Grove, Social Circle, Oxford, Porterdale, Rutledge, Newborn,
Flovilla, and Milner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3313 8485 3368 8380 3353 8328 3347 8328
      3345 8326 3344 8326 3342 8324 3314 8377
      3313 8381 3312 8380 3287 8426
TIME...MOT...LOC 1550Z 295DEG 29KT 3363 8384 3316 8475

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, May 25, 11:53 AM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1153 AM EDT Sat May 25 2024

GAZ027-036>039-047-049>051-251630-
Taliaferro GA-Wilkes GA-Madison GA-Morgan GA-Walton GA-Oglethorpe GA-
Clarke GA-Oconee GA-Greene GA-
1153 AM EDT Sat May 25 2024

...Strong thunderstorms will impact portions of Oconee, central
Morgan, Clarke, southeastern Walton, Greene, northwestern Taliaferro,
northwestern Wilkes, Oglethorpe and Madison Counties through 1230 PM
EDT...

At 1153 AM EDT, a line of strong thunderstorms was along a line
extending from near Pocataligo to Hard Labor Creek State Park, and
moving east at 50 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Madison, Greensboro, Watkinsville, Danielsville, Lexington, Athens,
Union Point, Comer, Winterville, Crawford, Rutledge, North High
Shoals, Colbert, Bostwick, Arnoldsville, Ila, Woodville, White
Plains, Siloam, and Carlton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3346 8302 3345 8304 3362 8366 3402 8342
      3404 8336 3405 8339 3408 8338 3425 8328
      3424 8317 3427 8311 3423 8308 3417 8310
      3415 8306 3405 8299 3403 8293 3401 8294
      3398 8286 3399 8284 3397 8278 3398 8273
TIME...MOT...LOC 1553Z 280DEG 45KT 3423 8323 3366 8359

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 6:49 AM EDTSpecial Weather StatementFFCDade26 min
May 25, 7:52 AM EDTSpecial Weather StatementFFCDade23 min
May 25, 8:25 AM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Dade, Walker35 min
May 25, 9:00 AM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Floyd, Gordon, Murray, Polk and 2 more30 min
May 25, 9:23 AM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Paulding, Polk29 min
May 25, 9:33 AM EDTSpecial Weather StatementFFCFannin, Murray27 min
May 25, 10:10 AM EDTSpecial Weather StatementFFCCherokee, Dawson, Forsyth, Hall, Lumpkin, Pickens and 1 more35 min
May 25, 10:33 AM EDTSpecial Weather StatementFFCClayton, Douglas27 min
May 25, 10:50 AM EDTSpecial Weather StatementFFCBanks, Barrow, DeKalb, Forsyth, Gwinnett, Hall and 6 more25 min
May 25, 11:15 AM EDTSpecial Weather StatementFFCBanks, Barrow, Clarke, Clayton, Fayette, Henry and 6 more30 min
May 25, 11:50 AM EDTSpecial Weather StatementFFCButts, Henry, Jasper, Lamar, Newton, Pike and 1 more40 min
May 25, 11:53 AM EDTSpecial Weather StatementFFCClarke, Greene, Madison, Morgan, Oconee, Oglethorpe37 min
May 25, 12:30 PM EDTSevere Thunderstorm WarningFFCJones, Lamar, Monroe, Pike, Upson45 min
May 25, 12:37 PM EDTSpecial Weather StatementFFCGlascock, Taliaferro, Warren, Wilkes38 min
May 25, 1:03 PM EDTSpecial Weather StatementFFCHancock27 min
May 25, 1:11 PM EDTSpecial Weather StatementFFCChattahoochee, Stewart, Webster49 min
May 25, 1:16 PM EDTSevere Thunderstorm WarningFFCBaldwin, Bibb, Jones, Monroe, Twiggs, Wilkinson44 min
May 25, 1:24 PM EDTSevere Thunderstorm WarningFFCEmanuel, Treutlen51 min
May 25, 1:38 PM EDTSevere Thunderstorm WarningFFCBleckley, Laurens52 min
May 25, 1:43 PM EDTSpecial Weather StatementFFCMarion, Schley32 min
May 25, 1:53 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair, Wilcox52 min
May 25, 2:05 PM EDTSpecial Weather StatementFFCWilkinson25 min
May 25, 2:09 PM EDTSpecial Weather StatementFFCJohnson51 min
May 25, 2:34 PM EDTSevere Thunderstorm WarningFFCMontgomery, Toombs, Treutlen, Wheeler41 min
May 25, 2:36 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens, Telfair, Wheeler39 min
May 25, 2:42 PM EDTSpecial Weather StatementFFCEmanuel, Treutlen33 min
May 25, 2:49 PM EDTSpecial Weather StatementFFCHouston, Pulaski41 min
May 25, 2:54 PM EDTSpecial Weather StatementFFCMacon, Peach, Taylor51 min
May 25, 3:00 PM EDTSpecial Weather StatementFFCCrisp30 min
May 25, 3:33 PM EDTSpecial Weather StatementFFCTelfair, Wilcox42 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.